Existence of at most two limit cycles for some non-autonomous differential equations

Armengol Gasull, Yulin Zhao

Research output: Contribution to journalArticleResearchpeer-review

2 Citations (Scopus)

Abstract

It is know that the non-autonomous differential equations dx/dt = a(t) + b(t)|x|, where a(t) and b(t) are 1-periodic maps of class C1, have no upper bound for their number of limit cycles (isolated solutions satisfying x(0) = x(1)). We prove that if either a(t) or b(t) does not change sign, then their maximum number of limit cycles is two, taking into account their multiplicities, and that this upper bound is sharp. We also study all possible configurations of limit cycles. Our result is similar to other ones known for Abel type periodic differential equations although the proofs are quite different.
Original languageEnglish
Pages (from-to)970-982
Number of pages13
JournalCommunications on Pure and Applied Analysis
Volume22
Issue number3
DOIs
Publication statusPublished - Mar 2023

Keywords

  • Non-autonomous differential equation
  • Limit cycle
  • Periodic orbit

Fingerprint

Dive into the research topics of 'Existence of at most two limit cycles for some non-autonomous differential equations'. Together they form a unique fingerprint.

Cite this